A class of U-statistics and asymptotic normality of the number of k-clusters

Rabi N. Bhattacharya, Jayanta K. Ghosh

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

A central limit theorem is proved for a class of U-statistics whose kernel depends on the sample size and for which the projection method may fail, since several terms in the Hoeffding decomposition contribute to the limiting variance. As an application we derive the asymptotic normality of the number of Poisson k-clusters in a cube of increasing size in Rd. We also extend earlier results of Jammalamadaka and Janson to general kernels and to general orders k > 2 of the kernel.

Original languageEnglish (US)
Pages (from-to)300-330
Number of pages31
JournalJournal of Multivariate Analysis
Volume43
Issue number2
DOIs
StatePublished - Nov 1992

    Fingerprint

Keywords

  • Poisson random field
  • U-statistics
  • interpoint distance
  • k-clusters
  • martingales

ASJC Scopus subject areas

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty

Cite this